MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 5MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 5MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140512
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization, a 5mmx12cm micrusframe14 coil (mfr140512, 30390738) was used in a case of intra-aneurysmal packing of the celiac artery aneurysm.When the complaint coil was being delivered using a 160cm marvel microcatheter (mc) and a y-connector.The total length including the delivery wire was not enough and the sheath did not come out even when the user tried to pull out the sheath.It was also reported that the length was short when he pushed the cable connections, etc., and the device got damaged when they were retrieved.There was no patient injury reported.Another coil was used, and the procedure was completed without any problem.Additional information received indicated that the device was continued to be used despite of coil length was too short.No excessive force was applied to the device.The device was removed from the patient without the need for additional intervention.It was not necessary to remove the concomitant devices with the complaint device.A non-sterile micrusframe14 5mm x 12cm was received for analysis, the device was visually inspected, and it was found that the re-sheathing tool and introducer were separated for the rest of the device, also, the introducer is split, causing the embolic coil to protrude.The embolic coil was observed with a stretched condition.No other damages or anomalies were observed.The micrusframe14 5mm x 12cm was inspected under a microscope, and it was found that the embolic coil was mechanically detached from the rh, the mechanical detachment of the embolic coil could be related to the stretched condition observed in the coil.The length of the micrusframe14 was measured due to the incorrect length condition reported by the customer, the results of the measure was 190 cm, this length is within specification (190 cm +/- 5 cm).A manufacturing record evaluation (mre) was performed for the finished device 30390738 number, and no non-conformances related to the malfunction were identified.The device was returned to cerenovus for further evaluation.Upon arrival, it was noted that the re-sheathing tool and the introducer are separated from the rest of the device, the introducer is split, causing the embolic coil to protrude, and the embolic coil was observed with a stretched condition.The embolic coil was inspected under microscopic magnification, and it was found to be mechanically detached from the rh with a stretched condition, the mechanical detachment of the embolic coil could be related to the stretched condition observed in the coil.The customer complaint as related to the incorrect length of the micrusframe14 was not confirmed since the device was measured and it was confirmed to be within specification.Also, additional information indicated that the microcatheter used was a marvel (160 cm), according to the instructions for use (ifu), the micrusframe14 should be used with a 150 cm microcatheter, since the fluoro saver markers reaching the proximal end of the rhv on the microcatheter.When the distal-most marker reaches the proximal end of the rhv on the microcatheter, the tip of the coil is approaching the tip of the microcatheter, and fluoroscopy guidance should be used to guide further coil insertion.During the visual and microscopic inspection it was noted that the device was returned separated and the embolic coil has a stretched condition, these conditions are related with the customer complaint regarding a damage on the microcoil due to the use despite of coil length was too short, and the customer complaint was confirmed based on the findings during the analysis.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ the microcoil delivery system includes a group of five (5) fluoro saver markers on the shaft of the device.The markers are intended to indicate when the tip of the embolic coil is approaching the tip of the microcatheter when used with a 150 cm long microcatheter in conjunction with an rhv.When the distal-most marker reaches the proximal end of the rhv on the microcatheter, the tip of the coil is approaching the tip of the microcatheter, and fluoroscopy guidance should be used to guide further coil insertion.Continually verify the microcoil system¿s progress and final position in the aneurysm using fluoroscopic guidance.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation, device interaction and concomitant microcatheter selection may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 5mmx12cm micrusframe14 coil (mfr140512, 30390738) was used in a case of intra-aneurysmal packing of the celiac artery aneurysm.When the complaint coil was being delivered using a 160cm marvel microcatheter (mc) and a y-connector.The total length including the delivery wire was not enough and the sheath did not come out even when the user tried to pull out the sheath.It was also reported that the length was short when he pushed the cable connections, etc., and the device got damaged when they were retrieved.There was no patient injury reported.Another coil was used, and the procedure was completed without any problem.Additional information received indicated that the device was continued to be used despite of coil length was too short.No excessive force was applied to the device.The device was removed from the patient without the need for additional intervention.It was not necessary to remove the concomitant devices with the complaint device.Based on the analysis of the device received, the embolic coil was found stretched.

Brand Name
MICRUSFRAME14 5MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14136577
Report Number3008114965-2022-00289
Device Sequence Number6253567
Product Code KRD
UDI-Device Identifier10886704077992
UDI-Public10886704077992
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberMFR140512
Device Catalogue NumberMFR140512
Device Lot Number30390738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Initial Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
160CM MARVEL MICROCATHETER
Patient SexUnknown